MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD BIRMINGHAM HIP RESURFACING (BHR); PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD BIRMINGHAM HIP RESURFACING (BHR); PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Catalog Number 74120144
Health Effect - Clinical Codes Pain (1994); Toxicity (2333); Limited Mobility Of The Implanted Joint (2671)
Date of Event 05/13/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a scheduled bhr right hip revision surgery will be performed due to pain, limited mobility, pseudotumor and elevated metal ion levels.
 
Additional Manufacturer Narrative
It was reported that a scheduled bhr right hip revision surgery will be performed due to pain, limited mobility, pseudotumor and elevated metal ion levels, to date no revision has been reported.As of today, additional information has been requested for this complaint but has not become available.Without the details of the devices involved in this complaint, the manufacturing review, complaint history review, specific product labelling and ifus & risk management for the devices cannot be reviewed.If this information becomes available at a later time, the task will be reopened and completed.With the limited information provided the root cause of the reported pain, limited mobility, pseudotumour and elevated metal ions cannot be confirmed and it cannot be concluded that the reported clinical reactions were associated with a mal-performance of the implant.Without return of the actual devices or further information we cannot further investigate or confirm the details supplied in this complaint, and our investigation remains inconclusive.If the products or additional information become available in the future, this case will be reopened.No preventative or corrective action has been initiated as a result of this investigation.
 
Event or Problem Description
It was reported that a bhr right hip revision surgery was performed on (b)(6) 2023.Due to pain, limited mobility, pseudotumor and elevated metal ion levels.The current state of health of the patient is unknown.The primary right hip surgery was performed on (b)(6) 2008.
 
Event or Problem Description
It was reported that a bhr right hip revision surgery was performed on (b)(6) 2023.Due to pain, limited mobility, pseudotumor and elevated metal ion levels.The revision was completed with an actis size 8 standard offset stem, 28+1.5 biolox delta endoposthetic head, and a smith and nephew polar head, 28.X 50 inside to outside diameters.The primary right hip surgery was performed on (b)(6) 2008, and on 13/may/2016 the patient underwent a right hip aspiration that indicated pink, cloudy synovial fluid as well as elevated metal ion levels.The current state of health of the patient is unknown.

Brand Name
BIRMINGHAM HIP RESURFACING (BHR)
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa CV31 3HL
UK   CV31 3HL
Manufacturer Contact
sarah freestone
MDR Report Key9877753
Report Number3005975929-2020-00093
Device Sequence Number469266
Product Code NXT
UDI-Device Identifier03596010502537
UDI-Public03596010502537
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Catalogue Number74120144
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer10/29/2020
04/25/2023
06/28/2023
04/01/2024
04/23/2024
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date11/05/2020
05/03/2023
07/06/2023
04/18/2024
04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2746-2015
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74121138 / BHR RESURFACING FEMORAL HEAD 38MM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale